Connect with us

Local News

Study starting to see if COVID vaccines cause menstrual cycle side effects

Published

on

Miami, Florida – After thousands of women are reporting a potential side effect of the COVID-19 vaccine when it comes to monthly cycles, the National Institutes of Health launched a study to see if there is a possible connection.

Dr. Katharine Lee said she “ended up with really strong cramps and a little bit of breakthrough bleeding after both vaccines.”

This comes after a friend and fellow scientist had similar changes after the shot.

They created a survey that has received more than 150,000 responses describing excessive or more frequent bleeding, more pain, and missed periods.

Dr. Diana Bianchi, director of the Eunice Kennedy Shriver National Institute of Child Health and Human Development, is leading the research that the National Institutes of Health has launched to investigate if there’s a connection between COVID-19 vaccination and monthly cycles.

“I can’t stress enough the importance of having control group to be able to dissect out whether it is actually the vaccine that’s causing changes,” she said.

The research may also provide information for women concerned about the short and long-term effects of the vaccine on reproductive health. “I believe that there’s a certain percentage of people who are hesitant because they don’t have enough information. And that’s our goal, is to provide information and reassure people that whatever changes occur with the menstrual cycle are temporary and that they do not affect your fertility,” Dr. Bianchi said.

“COVID is really bad. It makes people very sick. And having a couple of months of cramping or spotting for me, personally, is totally worth the protection,” Dr. Lee said. She is also looking to expand her survey into a formal study.

 

Advertisement

Trending